Alert archive / South Dakota / River Flood Warnings in 2014
River Flood Warning 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Jun 20, 2014, 2:54 PM MDT for Dewey County, South Dakota. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 2:54 PM MDT (20:54 UTC)
- Expired
- Jun 20, 2014, 10:49 PM MDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 164 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (SD) near Whitehorse (WHIS2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
417
WGUS43 KABR 202054
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
354 PM CDT FRI JUN 20 2014
...THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE MOREAU RIVER NEAR WHITEHORSE HAS RISEN ABOVE FLOOD STAGE...AND
WILL CONTINUE TO SLOWLY RISE TODAY BEFORE FALLING BACK BELOW FLOOD
STAGE ON SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SATURDAY.
&&
SDC041-210449-
/O.NEW.KABR.FL.W.0008.140620T2054Z-140621T0449Z/
/WHIS2.1.ER.140620T1656Z.140620T2031Z.140620T2249Z.NO/
254 PM MDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE MOREAU RIVER NEAR WHITEHORSE.
* AT 245 PM FRIDAY THE STAGE WAS 21.7 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE ON SATURDAY.
* AT 21.0 FEET...LOW-LYING PASTURE LANDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LAT...LON 4544 10035 4521 10123 4512 10123 4526 10073
4529 10036 4544 10035
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Jun 20, 2:40 PM MDT, 14 minutes earlier.
Area forecast discussion, Jun 20, 2:40 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CDT FRI JUN 20 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT UPPER LEVEL LOW PRESSURE WILL CONTINUE TO SPIN OVER SOUTH CENTRAL CANADA THROUGH THE DAY MONDAY...KEEPING FAST MOVING ZONAL FLOW OVER THE NORTHERN PLAINS WITH SEVERAL SHORTWAVES TRACKING THROUGH THE FLOW. TONIGHT WILL BE MOSTLY DRY ACROSS THE AREA...WITH JUST A CHANCE OF A FEW THUNDERSTORMS ACROSS THE NORTHEASTERN CWA. THE BETTER CHANCE FOR SIGNIFICANT WEATHER LOOKS TO COME SATURDAY AFTERNOON AND SATURDAY NIGHT AS A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY REACH THE CWA AROUND MID AFTERNOON...WITH THE FRONT LIKELY BECOMING THE FOCUS FOR THUNDERSTORM DEVELOPMENT. 2000-4000 J/KG OF CAPE AND 30 TO 40 KNOTS OF DEEP LAYER SHEAR WILL BE PRESENT. THIS IS NOT A CRAZY HIGH AMOUNT OF SHEAR...SO STORMS MAY BE A BIT SLOW MOVING. LOW LEVEL SHEAR IS NOT THAT IMPRESSIVE...SO TORNADIC THREAT LOOKS MINIMAL AT THIS TIME. THE FRONT MAY GET HUNG UP OVER THE FAR EASTERN CWA DURING THE DAY SUNDAY...SO WILL KEEP A SMALL POP IN...BUT THINGS THEN DRY UP SUNDAY NIGHT AS THE SYSTEM MOVES EAST. FAIRLY WARM AIR WILL BE IN PLACE ON SATURDAY...WITH HIGHS IN THE MID TO UPPER 80S...THEN WILL SEE SLIGHTLY COOLER TEMPS IN THE MID 70S TO LOWER 80S ON SUNDAY BEHIND THE SYSTEM. .LONG TERM...MONDAY THROUGH FRIDAY MODELS AGREE FAIRLY WELL WITH THE EVOLUTION OF THE UPPER LEVEL FLOW PATTERN ACROSS THE CONUS THROUGH THE LONG TERM. THE PERIOD BEGINS WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE LOCATED NEAR THE REGION. THIS LOW PRESSURE WILL KEEP TEMPERATURES BELOW NORMAL FOR THE FIRST OF HALF OF NEXT WEEK. A SHORTWAVE ROUNDING THE BASE OF THE TROUGH WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA FOR TUESDAY AND TUESDAY NIGHT. INCREASING MID LEVEL HEIGHTS WILL BEGIN INVADING THE REGION ON WEDNESDAY WITH TEMPERATURES SLOWLY WARMING ABOVE CLIMO BY FRIDAY. OF COURSE WITH WARMER TEMPERATURES COMES INCREASING MOISTURE AND INSTABILITY RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS FOR THE END OF THE WORK WEEK. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH THE VALID TAF PERIOD. GUSTY WESTERLY WINDS THIS AFTERNOON WILL DIMINISH BELOW 12 KNOTS AROUND SUNSET. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...PARKIN LONG TERM...SD AVIATION...SD WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 20, 3:30 AM MDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 430 AM CDT FRI JUN 20 2014 MNZ039-046-SDZ007-008-011-019>023-210930- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 430 AM CDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON...BUT CONDITIONS SHOULD DRY OUT LATER IN THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONT WILL MOVE MOVE FROM WEST TO EAST ACROSS THE DAKOTAS ON SATURDAY...AND SOME STORMS MAY BECOME STRONG TO SEVERE SATURDAY AFTERNOON. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>006-009-010-015>018-033>037-045-048-051-210930- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 430 AM CDT FRI JUN 20 2014 /330 AM MDT FRI JUN 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONT WILL MOVE MOVE FROM WEST TO EAST ACROSS THE DAKOTAS SATURDAY AFTERNOON. SOME STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SERR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:39 PM MDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day | 51 min |
| Jun 19, 7:19 PM MDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant | 41 min |
Nearby
River Flood Warnings in South Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.